Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 290, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 16, 2015, 6:13 PM EDT for Brooks County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2015, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 16, 2015, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Brooks County, GA
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WUUS52 KTAE 162213 SVRTAE GAC027-162245- /O.NEW.KTAE.SV.W.0290.150716T2213Z-150716T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 613 PM EDT THU JUL 16 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 645 PM EDT * AT 612 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF QUITMAN...AND MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... QUITMAN...MORVEN...BROOKS CO A/P AND SAND HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3099 8365 3094 8347 3076 8353 3081 8374 TIME...MOT...LOC 2212Z 025DEG 6KT 3088 8360 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:35 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 16, 4:35 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EDT THU JUL 16 2015
.Near Term [Through Tonight]...
The upper trough along the eastern U.S. coast continues to shift
east and dampen, allowing the upper ridge centered across TX to
build a little more into the CWA. Through the near term, the CWA
remains on the eastern edge of this upper ridge.
Convection has subsided over the marine zones with some development
across the land, mainly in Florida. Expect additional development
across the CWA mainly across the southern half for the remainder of
the afternoon. Convection should diminish after sunset. Similar to
previous mornings though, should see convection across the marine
areas by sunrise. Based on this, have continued the highest PoPs
across the southern marine zones.
Although convection may be more limited this afternoon across the
Flash Flood Watch area with the potential for thunderstorms along
the Gulf coast towards the end of the tonight period, will continue
the Flash Flood Watch. Again, greater threat though at this point is
more likely towards sunrise.
.Short Term [Friday Through Saturday Night]...
A surface trough along north Florida will remain in place, with high
pressure aloft over the northern Gulf coast. Meanwhile, the front to
our north will continue to dissipate as its associated upper level
shortwave continues to lift northeastward. Similar to the pattern
we've seen the past couple of days, coastal and offshore convection
convection will start pretty early again Friday and Saturday
mornings, dissipating as the day goes on. In the afternoons, the
seabreeze front will make its way inland, with the convection
focusing mostly in north Florida and south-central Georgia through
the short term, with overall scattered coverage.
With scattered coverage of thunderstorms and high pressure aloft
keeping cloud cover lower than normal for the summer, temperatures
will rise into the upper 90s Friday and Saturday, with heat indices
peaking in the 100-110 range Friday and 110-115 possible on
Saturday. Overnight low temperatures will be quite warm as well,
only cooling to the mid to upper 70s.
.Long Term [Sunday Through Thursday]...
On Sunday, an upper level ridge located over the Mississippi Valley
will move westward toward Texas. At the same time, a surface trough
will make its way from the Mid-Atlantic to the eastern portions of
our CWA and remain there until the end of the period. The western
edge of the sub tropical high will cause a west/southwest flow
bringing moisture into the area. Scattered afternoon showers and
thunderstorms will likely develop along the sea breeze front. The
highest PoPs are kept to the southeastern part of the region.
Temperatures are slightly above normal with highs in the mid 90s and
lows in the mid to upper 70s.
&&
.Aviation...
[Through 18Z Friday] VFR conditions will prevail outside of
thunderstorms when IFR visibilities will be possible. Included VCTS
for scattered storms for all sites, with the greatest chance at TLH
this afternoon.
&&
.Marine...
The tight coastal pressure gradient will weaken tonight, with winds
and waves lowering back to normal levels this weekend. Generally
speaking winds will be from the west to southwest through the period
around 10 knots or less, with coastal surges a bit higher in the
afternoons, and seas will rest around 1-2 feet.
&&
.Fire Weather...
A return to more scattered showers and storms is expected on
Friday. Relative humidity should remain generally above 45
percent, and red flag conditions are not forecast.
&&
.Hydrology...
Heavy rainfall yesterday and today along the Florida Big Bend and
eastern Panhandle coastline has primed conditions for potential
flash flooding and nuisance flooding should more rain develop across
this area, which is exactly what is forecast to happen again early
Friday morning. Therefore, a flash flood watch is in effect for this
region through 8 AM EDT Friday morning and may even need to be
extended slightly depending on how things develop. Otherwise, river
remain at normal levels and rainfall coverage will be to scattered
to cause widespread flooding further inland.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 96 75 97 75 / 30 50 20 40 10
Panama City 80 90 78 92 79 / 30 40 20 40 10
Dothan 76 98 77 99 77 / 20 30 20 30 10
Albany 76 98 76 99 76 / 20 30 20 30 10
Valdosta 75 97 75 99 75 / 30 50 20 30 10
Cross City 76 92 74 94 75 / 50 50 30 40 20
Apalachicola 80 92 78 92 77 / 40 40 30 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH through Friday morning FOR Calhoun-Coastal Bay-
Coastal Dixie-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Taylor-Inland
Wakulla-Lafayette-Liberty.
HIGH RIP CURRENT RISK until 4 AM EDT Friday FOR Coastal Bay-
Coastal Gulf.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...JLF
SHORT TERM...MOORE
LONG TERM...MOORE/CHANEY
AVIATION...WESTON
MARINE...MOORE
FIRE WEATHER...GODSEY
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 16, 2:46 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 4 W COLQUITT 31.17N 84.80W
07/15/2015 MILLER GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTS APPROXIMATELY 25 TREES DOWN
WEST OF COLQUITT WITH THREE ON HOMES. MINOR STRUCTURAL
DAMAGE REPORTED TO CARPORTS AND BARNS IN THE AREA. FARMER
REPORTED SIGNIFICANT DAMAGE TO CORN CROP FOLLOWING STORM
FROM HAIL OF UNKNOWN SIZE.
&&
GODSEYSpecial weather statement, Jul 16, 6:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 606 PM EDT THU JUL 16 2015 GAZ159-162245- BROOKS GA- 606 PM EDT THU JUL 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY IN SOUTH CENTRAL GEORGIA UNTIL 645 PM EDT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF QUITMAN...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3098 8357 3083 8346 3074 8358 3088 8372 TIME...MOT...LOC 2205Z 057DEG 7KT 3087 8359 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:59 PM EDT | Severe Thunderstorm Warning | TAE | Miller | 46 min |
| Jul 15, 9:27 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell, Worth | 63 min |
| Jul 16, 6:06 PM EDT | Special Weather Statement | TAE | Brooks | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.